Fungis infection

Fungis infection

Black tiny splinter like lines and discoloured yellow on my big toes?? I have been taking terbinafine tablets for 2 months and have been using limsol cream.I took a clipping to doctors and it is a dreaded fungis toe infection.With summer here I need to sort it out.Any recommendations please??I'm soaking my feet daily and have brought new shoes for work and day use,trainers and sandals.How long does this last?should I take another 2 months course of terbinafine? 😕

6 Replies

  • Looking at the photo it looks as though you have the fungal infection plus the splinter haemorrhages, which are a sign of Vasculitis. I would show your consultant your toes or at least them know of this new development. The fungal problem is probably due to the fact you taking immunosuppressants. John has this problem. He paints his toes regularly with an anti fungal nail paint which you can get on prescription or buy over the counter. But certainly check with your GP/doctor before using it. Sadly the fungal infection can last for months or years.

  • Snap! I thought it looked like splinter haemorrhages as well.

    Unfortunately fungal nail infections are very common even in people who aren't on immunosupressants and can take months to shift.

  • I, too have been diagnosed with a fungal infection in my toes, the fungus infecting the nails is Trychophyton rubrum which is quite common on two points being on immunosuppressants and age related. So I have been prescribed Terbinafine 250 mg daily for three months by the Dermatologist. My own GP has suggested that I speak with my Rheumatologist before starting the course as it can affect my liver function. The downside in taking Terbinafine is that you cannot drink alcohol while taking that medicine. So there goes another one of the pleasures of life, well at least only for three months.

  • Fungus hates the sunshine, get those pinkies in the sun!

    Also, salty sea water paddling never did any harm.

  • Yes, quite possibly, the best advice here......Soak those pinkies!

  • I ended up having to take the tablets for a year; got rid of it in the end, thank goodness.

You may also like...